Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 5, 2019, 10:21 PM CDT for Val Verde County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2019, 10:21 PM CDT (03:21 UTC)
- Expired
- May 5, 2019, 11:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 125 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 3.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.3
The text
As transmitted.
944
WWUS84 KEWX 060321
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1021 PM CDT Sun May 5 2019
TXZ183-184-060400-
Val Verde TX-Edwards TX-
1021 PM CDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND
NORTHEASTERN VAL VERDE COUNTIES UNTIL 1100 PM CDT...
At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Juno, moving northeast at 25 mph.
Nickel size hail will be possible with this storm. Locally heavy
rain is also possible.
Locations impacted include...
Juno and Us-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10114 3029 10062 3017 10053 2995 10134
3010 10144
TIME...MOT...LOC 0320Z 240DEG 23KT 3007 10131
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 5, 8:24 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 5, 8:24 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 824 PM CDT Sun May 5 2019 .UPDATE... Forecast looks to be generally on track but adjusted temperatures based on current obs. Western areas were a couple degrees warmer than what were in the grids. Based on this and the amount of anvil cirrus that is spreading over the western part of the region from ongoing convection northwest of Val Verde County, overnight minimums were brought up a degree or two. Convection allowing models are in general agreement with carrying convection into western counties over the next few hours, so PoPs were not adjusted. && .PREV DISCUSSION... /ISSUED 703 PM CDT Sun May 5 2019/ AVIATION... /00Z TAFS/ VFR conditions are forecast for the I-35 terminals at least through 06Z Monday. Around the 07Z and 09Z time frame, MVFR cigs are forecast to develop with IFR cigs anticipated for Austin and San Antonio airports by day break. MVFR cigs return between the 15Z and 16Z period on Monday with VFR category by 20Z/21Z hour block. MVFR conditions return to the I-35 sites by 05Z Tuesday. All HiRes weather models bring a complex of storms across the Rio Grande late this evening. Therefore, added a TEMPO group from 03Z through 06Z with -TSRA Monday to account for these solutions. KDRT cigs are forecast to prevail MVFR late tonight through about 18Z Monday. Light southerly winds will prevail this evening into Monday morning for the I-35 sites with 10-12 knots for KDRT same period. Wind speeds increase to 10-12 knots late Monday morning across all areas with gusts up to 20 knots along the Rio Grande. PREV DISCUSSION... /ISSUED 304 PM CDT Sun May 5 2019/ SHORT TERM (Tonight through Monday Night)... Pleasant conditions continue across the region this afternoon, with temperatures in the 80s under partly cloudy skies. Convection has already begun to fire near the Big Bend and up toward Fort Stockton along a surface dry line. These storms are expected to continue eastward as we head into the evening hours. A few of the high resolution convection allowing models show this activity growing upscale into an MCS and taking it through western portions of the region late tonight and into the early morning hours of Monday. There is quite a bit of uncertainty in regards to whether or not this will occur, as a few models show all activity dissipating once it enters into Val Verde County/crosses the Rio Grande. For now, keep chance PoPs relegated to along and west of a Kerrville to Carrizo Springs line. Trends will be closely monitored tonight to see how the convection west of our area evolves. Otherwise, expect low temperatures in the 60s with increasing clouds overnight from west to east. Some patchy fog may be possible again Monday morning, as well. The upper level closed low will reach southern California tomorrow, with some shortwave ridging and southwest flow aloft across South Central Texas as a smaller shortwave trough embedded within the southwest flow translates west to east toward the region. This should bring scattered showers and thunderstorms to much of the region. Locally heavy rainfall will be possible given elevated PWATs and an isolated strong to severe thunderstorm cannot be ruled out. As such, WPC puts our region under a marginal to slight risk for excessive rainfall tomorrow and SPC has the majority of the region under a marginal risk for severe thunderstorms. LONG TERM (Tuesday through Sunday)... The theme of southwest flow aloft with several smaller scale disturbances/short wave troughs translating through the region will continue through the week and into next weekend. By Thursday, a cold front is expected to move northwest to southeast through the region, and should provide a better source for more focused convection. Another strong upper level system is expected to approach the region as we head into next weekend. Elevated PWATs and plenty of instability and wind shear will yield chances for locally heavy rainfall and strong to severe thunderstorms. I still hesitate to throw out any total accumulated precipitation amounts, but both the 12z deterministic GFS and ECMWF as well as their ensembles show hefty totals, especially as we head toward the end of the week and into the weekend. WPC is buying more into the ECMWF solution by placing the highest rainfall totals east of I-35. The GFS shows a bit more even distribution of QPF, and seems to highlight the Hill Country as well as east of I-35 for its highest rainfall totals. The bottom line is that flash flooding, river flooding, and severe weather will all be in play this upcoming week and into next weekend, so stay weather aware and keep tabs on the forecast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 83 68 82 71 / - 40 50 60 30 Austin Bergstrom Intl Airport 63 83 68 82 71 / - 40 50 60 30 New Braunfels Muni Airport 64 81 67 81 70 / - 50 50 60 30 Burnet Muni Airport 63 80 67 79 69 / 10 30 50 60 30 Del Rio Intl Airport 68 80 69 85 70 / 40 50 40 10 30 Georgetown Muni Airport 63 82 67 81 70 / 10 30 50 60 30 Hondo Muni Airport 66 80 68 82 71 / 20 60 40 40 20 San Marcos Muni Airport 63 83 67 82 70 / - 50 50 60 30 La Grange - Fayette Regional 65 87 70 82 71 / - 30 50 60 30 San Antonio Intl Airport 65 81 69 81 71 / 10 60 50 60 30 Stinson Muni Airport 66 81 70 81 71 / 20 60 50 60 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...17 Short-Term/Long-Term...EWilliams Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 5, 4:38 AM CDT, 17 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 438 AM CDT Sun May 5 2019 TXZ171>173-183>194-202>209-217>225-228-060945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 438 AM CDT Sun May 5 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are possible over Val Verde County this evening. Large hail and damaging winds are the most likely threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Expect periods of showers and thunderstorms Monday through Saturday. Some storms could be strong to severe and produce locally heavy rain. When the worst storms will be is too difficult to tell at this time. .SPOTTER INFORMATION STATEMENT... Please report any severe weather or flooding to the National Weather Service.
In the hours before
Special weather statement, May 5, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1021 PM CDT Sun May 5 2019
TXZ183-184-060400-
Val Verde TX-Edwards TX-
1021 PM CDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EDWARDS AND
NORTHEASTERN VAL VERDE COUNTIES UNTIL 1100 PM CDT...
At 1020 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Juno, moving northeast at 25 mph.
Nickel size hail will be possible with this storm. Locally heavy
rain is also possible.
Locations impacted include...
Juno and Us-277 Near The Sutton-Edwards County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10114 3029 10062 3017 10053 2995 10134
3010 10144
TIME...MOT...LOC 0320Z 240DEG 23KT 3007 10131The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 11:01 PM CDT | Special Weather Statement | EWX | Edwards, Kinney | 44 min |
| May 6, 12:17 AM CDT | Special Weather Statement | EWX | Real | 43 min |
| May 6, 1:05 AM CDT | Special Weather Statement | EWX | Kinney | 40 min |
| May 6, 1:49 AM CDT | Special Weather Statement | EWX | Maverick | 41 min |
| May 6, 2:30 AM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 45 min |
| May 6, 3:13 AM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 47 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.